I feel quite silly for actually typing this because I have never admitted this to anyone, but have been thinking about it for some time now. I started taking pain meds recreationally about 5 years ago. It started off very slow, here and there, but for the past two years it has been basically a daily occurance. I have been taking anywhere from 5-10 vics/percs a day at least 7.5's. I just feel so helpless at this point. I try to stop and my mind takes over and I have to go get more after not sleeping for a night. The worst part is that I can always get them. No matter how hard I try I still make that phone call. I have never had a problem with drugs or drinking, have always made great money, did really well in school...I just dont get why I cant get past this. I feel my body and mind changing. I feel like I cant articulate my thoughts like I could in the past and my personality is changing. I used to be so funny and full of life and now I just dont care about anything. I feel terrible because I am too embarrased to tell anyone, especially my boyfriend who i love so much. He would be so disappointed. He knows something is going on I think, but definitely not to this extent. I have a few left and I just want to stop already. I am killing myself and I just want to get past this once and for all. I have gone through w/d's, know the pain that comes, but just thought someone can maybe shed some light on how to get through it, not just the physical, but the mental as well. Any friendly advice would be much appreciated.
~ Hi and welcome. I like the pain pills too. But after years of abuse they turned on me and I just didnt feel so good anymore and it too was the mental issue. You need to look at why you are taking them,,,some underlying depression issues maybe? Sometime an antidepressant can help,,these narcotics suck the dopamine,,serotonin and norepinephrine in your brain dry. I too have a great job and such and have a "normal" life thats the thing this addiction doesnt care about all that. Your best bet is to change your lifestyle,,get rid of the dealers # and any medications that you have. Stop the pills and address that underlying issue. Aftercare and NA are very important,,,maybe see a counselor. You can do this its just about changing that addictive behaviors.
Hi , welcome here :).. yes, addiction is always progressive and you have realised and the effects become devastating, the sooner you stop using, the sooner you are saving your life... Now, first step, detoxing... about 7 / 10 days of wds similar to a very bad flu, being the 3 rd usually the worst.... there are some stuff than can help you to alleviate a bit these symptoms...You will need burning the bridges to all your contacts. During detox, we all promise to ourselves never to use again but our minds need more time to heal and meanwhile cravings take a toll on us so you'd better work on a life change to stay on this new clean path... IT IS WORTH it !! :) ... exercise, healthy diet and lifestyle, getting rid of toxic relationships and aftercare are your best bets here...
as for now, read the thomas recipe ( health pages, bottom of the screen )... there are some advices that can help you now... Keep posting and asking for support, you are not alone, ok ? Good luck !! :)
Thank you so much for replying. The thing is, I am so healthy otherwise. I am vegetarian, i eat organic, i do yoga, everything seems to be "right". I never thought about the actual reason I am doing it, all I know is I cant stop. I guess some soul searching is in order. It is just so hard when no one knows about it around you. I would never tell friends, family, my boyfriend...I feel like they would be embarrased and angry. I just feel like I'm losing my mind. And all I keep thinking about is I cant take time off from work and I will be sick there. A few weeks ago I was on day 2 and one of my co-workers asked me what was wrong. I told him I thought I was coming down with the flu and he said my symptoms sounded like withdraws. I was mortified. So what did I do? Went and got some so I wasn't like that the next day. If I could isolate myself from the world for a week, I think I could do it, but unfortunately that is not reality. I am just so annoyed with myself, I dont understand how I got here. I was introduced to these by my ex, who had a torn ACL. I have since gotten rid of him about two years, but not these. What am I doing?!? I have thought about AA or similar programs, but I live in a small area where ten people would def know me in the class. Any other suggestions? I just feel like getting my anger out would make me feel better, maybe this forum is the answer, I never tried anything like this before. Thanks again.
sorry to keep posting, but i have a question about this site...how to you look at other people's threads? i think reading other experiences may help. when i click on forums & groups to the left, the page keeps loading and nothing comes up...any other way to get to other posts??
We are having some site slowness today (it's been reported to engineering). The best way to look for other posts is to click on "Back to forum" at the top of page, or just under the last comment of any thread. That will bring you to the mail forum page, and you can see all the other threads.
Unfortunately, we don't allow members to discuss tapering in any real specific terms. We can't know the entire medical history of anyone, and tapering (and cold turkey) can exacerbate underlying medical problems. We know it isn't always possible to do this under the care of a doctor, but it's really safest that way.
Let us know if you need further assistance using the site.
Hi, Forrest... glad you are back... the thing with a taper is that most of us are unable of sticking to it so we need someone else to give us the dose daily ... i did it ct and i know you are afraid of the mental part... I can only tell you that it is doable but the only way to go through it is by taking each hour at a time... anxiety is a little beast to beat.... lots of walkings, hot baths with epsom salts and some relaxing music, positive thinking ( even if you don't believe yourself, keep repeating to yourself positive mantras to keep you pulling through ), comedy DVDs, cooking, whatever that keeps your mind busy... valerian also helped me quite a lot with anxiety and nerves and lack of sleep ( melatonin is also a sleep inducer, non addictive )...
it is good that you keep yourself healthy... yoga will be great and if you go for a running or with the bike,,, you will start boosting your endorphines sooner .... a protein rich diet is adviced so i am thinking of a lot of legumes and nuts and so ... apple juice, green tea and tonic water are good while detoxing, lots of bananas and potasium rich food to help you with muscles aches ( a magnesium supplement ), immodium for diarrhea, advil in case of headaches, vitamin B's and C and Restful legs from Hylands in case of RLS.... You can do it, Forrest.... i know that you are ashamed of talking to your boyfriend but think about it, this is an illness, a disease and you are just trying to get well... I will be here for support, sure, and the rest of the members but living with someone who ignores what you are going through won't be easy... Anyway, your question about aftercare, i go to therapy and it is working for me.
reading other posts will help you also... as Emily said, go to the back to forum sign... you can also find a lot of info at the health pages ( bottom of the screen ) , very useful ... knowledge is power, you know. :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.